MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA¿; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-70-030-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017, incorrect removal.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the right common femoral artery with a 7mm vessel diameter.After the lesion was pre-dilated with a 6.0x40mm armada 18 balloon dilatation catheter (bdc) an atherectomy was performed with a non-abbott device.A 7.0x30mm supera self-expanding stent (ses) was advanced through a 6f non-abbott sheath; and deployed 4 to 5cm from the distal end of the sheath, and under fluoroscopy the stent appeared to be fully deployed.Following this, the thumbslide was fully retracted and, with the deployment lever still in the open position, the delivery system was attempted to be removed; however, resistance with the guidewire was felt, and the tip of the ses was noted to separate.An attempt to capture the separated tip with the sheath was made, but the tip was noted to dislodge from inside the sheath but was still over the guidewire in use.Therefore, a hemostat was used to retrieve the separated tip, and at this point, the stent was noted to be removed as well and located inside the introducer sheath.Finally, as a remedial measure another supera ses was deployed to treat the lesion and the procedure was completed.There were no adverse patient effects nor clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tip material separation and the reported activation failure were able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the delivery system was attempted to be removed with the deployment lever still in the open position.Reportedly, the system lock was locked.It should be noted that the supera peripheral stent system instructions for use (ifu) states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.As the thumb slide would be fully retracted when the system lock is locked the deviation of the instructions for use does not appear to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the tip of the device inadvertently got caught on the deployed stent; thus resulting in the reported difficult to remove.During removal, interaction with the sheath as the compromised tip and stent were being removed ultimately resulted in the reported/noted tip material separation.A hemostat was used to retrieve the separated tip, and the stent was noted to be removed as well and located inside the introducer sheath; resulting in the noted bent and stretched stent and the reported activation failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21882043
Report Number2024168-2025-04157
Device Sequence Number21018189
Product Code NIP
UDI-Device Identifier08717648344244
UDI-Public(01)08717648344244(17)260731(10)4080761
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberS-70-030-120-P6
Device Catalogue NumberS-70-030-120-P6
Device Lot Number4080761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F COOK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight76 KG